Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 208, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2018, 10:15 PM CDT for Gulf County, Liberty County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 10:15 PM CDT (03:15 UTC)
- Expired
- Aug 6, 2018, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS52 KTAE 070315
SVRTAE
FLC045-077-070400-
/O.NEW.KTAE.SV.W.0208.180807T0315Z-180807T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1115 PM EDT MON AUG 6 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Gulf County in the Panhandle of Florida...
Southwestern Liberty County in Big Bend of Florida...
* Until midnight EDT/1100 PM CDT/.
* At 1115 PM EDT/1015 PM CDT/, a severe thunderstorm was located 7
miles east of Stonemill Creek, or 20 miles south of Blountstown,
moving southwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Overstreet, Honeyville, Kern,
Wilma, Lewis, Chipola Cutoff, Willis Landing, Dalkeith and Red
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3024 8504 3017 8491 2983 8516 3001 8539
TIME...MOT...LOC 0315Z 041DEG 19KT 3014 8506
HAIL...1.00IN
WIND...60MPH
$$
11-NGUYEN2 follow-up statements
196 WWUS52 KTAE 070343 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 1143 PM EDT MON AUG 6 2018 FLC045-077-070400- /O.CON.KTAE.SV.W.0208.000000T0000Z-180807T0400Z/ Gulf FL-Liberty FL- 1143 PM EDT MON AUG 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT/1100 PM CDT/ FOR CENTRAL GULF AND SOUTHWESTERN LIBERTY COUNTIES... At 1143 PM EDT/1043 PM CDT/, a severe thunderstorm was located near Wewahitchka, or 16 miles northeast of Port St. Joe, moving southwest at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Stonemill Creek, Wewahitchka, Overstreet, Honeyville, Chipola Cutoff, Willis Landing and Dalkeith. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3018 8514 3000 8504 2983 8516 3001 8539 TIME...MOT...LOC 0343Z 041DEG 19KT 3003 8517 HAIL...<.75IN WIND...60MPH $$ 11-NGUYEN
089
WWUS52 KTAE 070353
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1153 PM EDT MON AUG 6 2018
FLC045-077-070403-
/O.EXP.KTAE.SV.W.0208.000000T0000Z-180807T0400Z/
Gulf FL-Liberty FL-
1153 PM EDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GULF AND SOUTHWESTERN
LIBERTY COUNTIES WILL EXPIRE AT MIDNIGHT EDT/1100 PM CDT/...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3018 8514 3000 8504 2983 8516 3001 8539
TIME...MOT...LOC 0353Z 041DEG 19KT 2999 8521
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 6:41 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 741 PM EDT Mon Aug 6 2018 .UPDATE... Showers and thunderstorms will dissipate before midnight. No significant changes were made with the evening update. && .AVIATION [Through 00Z Wednesday]... Scattered showers and thunderstorms will dissipate before midnight. VFR conditions are expected outside of thunderstorms but isolated patchy fog cannot be ruled out in the early morning hours. Scattered showers and thunderstorms will return tomorrow. && .PREV DISCUSSION [349 PM EDT]... .NEAR TERM [Through Tonight]... An upper high pressure system over the southeast states will persist through tonight while an inverted upper level trough moves westward over the northeast Gulf of Mexico. A surface ridge of high pressure extending along the Appalachian Mountains to the northeast Gulf of Mexico will remain largely in place, but models are hinting toward a possible weak easterly wave forming late tonight across northeast gulf. With the approach of the upper level wave and a sea breeze pushing inland, the ongoing isolated to scattered afternoon convection will persist throughout the evening, and then gradually dissipate after midnight mainly across the inland areas. .SHORT TERM [Tuesday Through Wednesday Night]... The inverted upper level trough will continue to move westward from the northeast Gulf of Mexico to the north central gulf throughout the day Tuesday. The combination of upper level impulses associated with the trough moving over the forecast area on Tuesday, decreasing stability due to strong surface heating and another sea breeze pushing inland, isolated to scattered showers and thunderstorms will re-develop early in the day and persist through much of the day, with coverage decreasing slightly across the eastern portions of the forecast area by late afternoon. Rain chances are then a bit lower on Wednesday due to increased subsidence and drier air beneath a region of high pressure that moves overhead. With plenty of sunshine each afternoon, high temperatures will range from 90 to 95 inland areas with heat indices expected to top out between 101 to 106 degrees. .LONG TERM [Thursday Through Monday]... As broad troughing settles in over the eastern CONUS it sandwiches the local area between it and high pressure to our south. This brings a period of unsettled weather Thursday and Friday as a west-southwest flow maintains deep layer moisture and scattered to numerous showers and thunderstorms develop each day. A series of shortwave troughs then act to deepen the broader eastern CONUS trough on Saturday, causing it to dig southward towards the Gulf Coast where it remains until Monday. This will continue the pattern of unsettled weather for the local area straight through the weekend and into early next week. Expect temperatures to cool somewhat due to the increased coverage of clouds and rain, with highs in the upper 80s to around 90 degrees. .MARINE... Weak high pressure across the southeast states will gradually shift south over the eastern Gulf of Mexico through midweek and then persist into the weekend. Favorable marine conditions throughout the week with light winds and low seas. A slight uptick in winds and seas can be expected heading into the weekend. .FIRE WEATHER... Surface high pressure will persist across the region with relative humidity values remaining above critical thresholds. Isolated to scattered showers and thunderstorm coverages expected through midweek, with heat indices again climbing to between 100 to 106 Tuesday afternoon. Relative humidity values will remain above critical thresholds for the next several days, so no red flag conditions are forecast. .HYDROLOGY... The St Marks river at Newport remains in minor flood stage and is expected to fall below flood stage during the latter half of this week. The Apalachicola and Ochlockonee rivers will hover in action stage for the next several days with slow falls expected after midweek. Though summertime showers and storms in the afternoon are anticipated, no additional flooding is forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 93 74 / 40 40 10 30 10 Panama City 76 92 75 89 76 / 40 50 10 20 20 Dothan 75 93 73 92 73 / 40 40 20 30 10 Albany 76 93 74 92 74 / 50 40 20 30 10 Valdosta 73 92 73 93 74 / 50 30 20 30 10 Cross City 73 92 74 91 75 / 30 20 10 20 10 Apalachicola 77 90 75 88 77 / 40 40 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...McD NEAR TERM...JP SHORT TERM...TRC LONG TERM...TRC AVIATION...McD MARINE...JP FIRE WEATHER...JP HYDROLOGY...DRJohnson
In the hours before
Local storm report, Aug 6, 8:45 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SSE WOODVILLE 30.30N 84.24W
08/06/2018 LEON FL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF NATURAL
WELLS DR AND BLUE WATERS ROAD.
&&Special weather statement, Aug 6, 8:46 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
846 PM CDT MON AUG 6 2018
ALZ066-067-070215-
Dale AL-Henry AL-
846 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES UNTIL 915 PM CDT...
At 846 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 11 miles northwest of Abbeville, moving southwest at
10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bells Crossroads, Skipperville, Echo, Edwin, Roberts Crossroads,
Arguta, Snells Crossroads, Barefield Crossroads, Clopton, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.
LAT...LON 3171 8536 3161 8528 3143 8549 3162 8566
3162 8542 3171 8542
TIME...MOT...LOC 0146Z 053DEG 10KT 3165 8542
42-DVDLocal storm report, Aug 6, 9:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 3 NNE EDISON 31.60N 84.72W
08/06/2018 CALHOUN GA 911 CALL CENTER
TREE DOWN ON WAYBACK ROAD.
&&Special weather statement, Aug 6, 9:28 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1028 PM EDT MON AUG 6 2018
FLZ013-016-026-070300-
Liberty FL-Gadsden FL-Calhoun FL-
1028 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA...SOUTHWESTERN GADSDEN AND CENTRAL LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 1100 PM EDT/1000 PM CDT/...
At 1028 PM EDT/928 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Greensboro, or 13 miles east of
Blountstown, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Greensboro, Bristol, Rock Bluff, Clarksville, Juniper,
Selman, Abe Springs, Vilas, Hosford, Jensen Place, Central City,
Chipola, Clio, Kennys Mill, Estiffanulga, Lowry, Blountstown Airport,
Wetumpka and Nixon Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8529 3064 8480 3052 8460 3035 8470
3033 8472 3032 8471 3008 8484
TIME...MOT...LOC 0228Z 051DEG 26KT 3047 8483
42-DVDSpecial weather statement, Aug 6, 9:51 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1051 PM EDT MON AUG 6 2018
FLZ014-026-070330-
Liberty FL-Inland Gulf FL-
1051 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF AND LIBERTY
COUNTIES UNTIL 1130 PM EDT...
At 1051 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Blountstown, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orange, Bristol, Telogia, Vilas, Hosford, Jensen Place, Central City,
Red Hill, Clio, Estiffanulga, Kern, Wilma, Lewis, Sumatra, Woods and
Nixon Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3005 8514 3009 8515 3012 8513 3017 8514
3022 8511 3021 8510 3023 8508 3030 8506
3031 8503 3034 8505 3039 8501 3040 8503
3041 8501 3042 8503 3043 8502 3044 8499
3040 8468 3001 8491 3001 8500 2998 8502
TIME...MOT...LOC 0251Z 036DEG 27KT 3028 8487
42-DVDSpecial weather statement, Aug 6, 10:01 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1101 PM EDT MON AUG 6 2018 FLZ017>019-027-028-070345- Inland Taylor FL-Inland Jefferson FL-Madison FL-Inland Wakulla FL- Leon FL- 1101 PM EDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST CENTRAL JEFFERSON...NORTHWESTERN TAYLOR...SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 1145 PM EDT... At 1101 PM EDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Tallahassee, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodville, Tallahassee, Florida State University, Florida A And M, Greenville, Cody, Gaither Community Center, Tallahassee Memorial Hosp, Eight Mile Pond, Drifton, Tallahassee Mall, Governors Square Mall, Natural Bridge, Belair, Iddo, Levy Park, Indian Head Acres, Chaires Crossroads, Baum and Maclay State Gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3046 8361 3019 8367 3028 8431 3055 8429 TIME...MOT...LOC 0301Z 093DEG 8KT 3041 8408 11-NGUYEN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:30 PM CDT | Special Weather Statement | TAE | Madison | 30 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 32 min |
| Aug 6, 9:51 PM CDT | Special Weather Statement | TAE | Liberty | 39 min |
| Aug 6, 10:01 PM CDT | Special Weather Statement | TAE | Jefferson, Leon | 44 min |
| Aug 6, 11:31 PM CDT | Special Marine Warning | TAE | 59 min | |
| Aug 6, 11:55 PM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 7, 12:16 AM CDT | Special Marine Warning | TAE | 59 min | |
| Aug 7, 12:55 AM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 7, 5:40 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.